MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3-2525
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the following reported information: the safety cover did not fully engage after the needle was placed down after the injection was administered.Punctured skin through the glove.Additional information was received on 26dec2025: the patient received the vaccine as intended.The staff member followed up at bmc occupational health.There was no impact on the patient's health.Additional information was received on 06jan2026: the activation was on a hard surface.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A4: weight: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath, collar, and hub.Sheath activation, sheath deactivation, and component fit test were performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula and sheath wingscollar, which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The locking mechanisms are positioned within the center and the proximal end of the sheath.An audible and/or tactile "click" indicates activation, which can also be visually confirmed.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as sheath collar fitting, and over- or under-insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.The collar and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two fiscal years to the present, we received a total of 11 complaints for the specific item code.The cause of these complaints was not identified as being related to our product or the manufacturing process.Retention samples of 25g needles were simulated.The samples were activated using three methods: finger, thumb, and hard surface activation.All of the samples were successfully activated, and the cannula was captured under the sheath tooth.There were no irregularities encountered during the activation.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot history file showed no non-conformity or any related troubles that would affect the product quality.The retention samples were inspected and confirmed to be free from defects that would affect the activation of the safety sheath and passed the functional test.Also, there were no irregularities encountered during the activation when we performed the simulation.We perform routine inspections to confirm the performance of the device throughout its manufacturing process, which includes visual and functional checks.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24052742
Report Number3003902955-2025-00120
Device Sequence Number9494987
Product Code FMI
UDI-Device Identifier34806017508204
UDI-Public(01)34806017508204(17)280831(10)230919C
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3-2525
Device Catalogue NumberN/A
Device Lot Number230919C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite